Alert archive / Iowa / Wind Advisories in 2022
Wind Advisory 8, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Apr 13, 2022, 3:04 PM CDT for 51 counties in Iowa. It took effect at Apr 14, 2022, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 3:04 PM CDT (20:04 UTC)
- In effect from
- Apr 14, 2022, 7:00 AM CDT
- Expired
- Apr 14, 2022, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1995 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -269 m²/s²
- 0-3 km storm-relative helicity
- -234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
861 WWUS73 KDMX 132004 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 304 PM CDT Wed Apr 13 2022 IAZ004>006-015-016-023>025-033>036-044>047-057>059-070>072-140415- /O.NEW.KDMX.WI.Y.0008.220414T1200Z-220415T0000Z/ Emmet-Kossuth-Winnebago-Palo Alto-Hancock-Pocahontas-Humboldt- Wright-Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone- Audubon-Guthrie-Dallas-Cass-Adair-Madison- Including the cities of Estherville, Algona, Forest City, Lake Mills, Emmetsburg, Garner, Britt, Kanawha, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, and Earlham 304 PM CDT Wed Apr 13 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY... * WHAT...West winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central and western Iowa * WHEN...From 7 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ007-017-026>028-037>039-048>050-060>062-073>075-084>086- 095>097-140415- /O.NEW.KDMX.WI.Y.0008.220414T1400Z-220415T0000Z/ Worth-Cerro Gordo-Franklin-Butler-Bremer-Hardin-Grundy-Black Hawk- Story-Marshall-Tama-Polk-Jasper-Poweshiek-Warren-Marion-Mahaska- Lucas-Monroe-Wapello-Wayne-Appanoose-Davis- Including the cities of Northwood, Manly, Mason City, Clear Lake, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Des Moines, Newton, Grinnell, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 304 PM CDT Wed Apr 13 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY... * WHAT...West winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Much of central and eastern Iowa. * WHEN...From 9 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Small
5 follow-up statements
710 WWUS73 KDMX 140131 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 831 PM CDT Wed Apr 13 2022 IAZ004>006-015-016-023>025-033>036-044>047-057>059-070>072-140945- /O.CON.KDMX.WI.Y.0008.220414T1200Z-220415T0000Z/ Emmet-Kossuth-Winnebago-Palo Alto-Hancock-Pocahontas-Humboldt- Wright-Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone- Audubon-Guthrie-Dallas-Cass-Adair-Madison- Including the cities of Estherville, Algona, Forest City, Lake Mills, Emmetsburg, Garner, Britt, Kanawha, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, and Earlham 831 PM CDT Wed Apr 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY... * WHAT...West winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central and western Iowa. * WHEN...From 7 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...While cooler temperatures are expected Thursday, windy conditions and low humidity values will allow for elevated fire weather conditions, especially west of Interstate 35 and over far southern Iowa. Burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ007-017-026>028-037>039-048>050-060>062-073>075-084>086- 095>097-140945- /O.CON.KDMX.WI.Y.0008.220414T1400Z-220415T0000Z/ Worth-Cerro Gordo-Franklin-Butler-Bremer-Hardin-Grundy-Black Hawk- Story-Marshall-Tama-Polk-Jasper-Poweshiek-Warren-Marion-Mahaska- Lucas-Monroe-Wapello-Wayne-Appanoose-Davis- Including the cities of Northwood, Manly, Mason City, Clear Lake, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Des Moines, Newton, Grinnell, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 831 PM CDT Wed Apr 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY... * WHAT...West winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Much of central and eastern Iowa. * WHEN...From 9 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...While cooler temperatures are expected Thursday, windy conditions and low humidity values will allow for elevated fire weather conditions, especially west of Interstate 35 and over far southern Iowa. Burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
759 WWUS73 KDMX 140802 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 302 AM CDT Thu Apr 14 2022 IAZ081>083-092>094-141700- /O.EXA.KDMX.WI.Y.0008.220414T1400Z-220415T0000Z/ Adams-Union-Clarke-Taylor-Ringgold-Decatur- Including the cities of Corning, Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon 302 AM CDT Thu Apr 14 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. A few gusts may approach 60 mph. * WHERE...Portions of southwest and south central Iowa. * WHEN...From 9 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds combined with lowering humidity values will also produce extreme fire danger by this afternoon. Please refrain from any outdoor burning today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ004>006-015-016-023>025-033>036-044>047-057>059-070>072-141700- /O.CON.KDMX.WI.Y.0008.220414T1200Z-220415T0000Z/ Emmet-Kossuth-Winnebago-Palo Alto-Hancock-Pocahontas-Humboldt- Wright-Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone- Audubon-Guthrie-Dallas-Cass-Adair-Madison- Including the cities of Estherville, Algona, Forest City, Lake Mills, Emmetsburg, Garner, Britt, Kanawha, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, and Earlham 302 AM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. A few gusts may approach 60 mph. * WHERE...Portions of central and western Iowa. * WHEN...From 7 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds and lowering humidity values will produce very high to extreme fire danger by this afternoon. Please refrain from burning today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ007-017-026>028-037>039-048>050-060>062-073>075-084>086- 095>097-141700- /O.CON.KDMX.WI.Y.0008.220414T1400Z-220415T0000Z/ Worth-Cerro Gordo-Franklin-Butler-Bremer-Hardin-Grundy-Black Hawk- Story-Marshall-Tama-Polk-Jasper-Poweshiek-Warren-Marion-Mahaska- Lucas-Monroe-Wapello-Wayne-Appanoose-Davis- Including the cities of Northwood, Manly, Mason City, Clear Lake, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Des Moines, Newton, Grinnell, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 302 AM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. A few gusts may approach 60 mph. * WHERE...Portions of central and east Iowa. * WHEN...From 9 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds and lowering humidity values will produce very high to extreme fire danger by this afternoon. Please refrain from burning today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
467 WWUS73 KDMX 141534 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA Issued by National Weather Service Quad Cities IA IL 1034 AM CDT Thu Apr 14 2022 IAZ004>007-015>017-023>028-033>039-044>050-057>062-142345- /O.UPG.KDMX.WI.Y.0008.000000T0000Z-220415T0000Z/ /O.NEW.KDMX.HW.W.0001.220414T1534Z-220415T0000Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, and Grinnell 1034 AM CDT Thu Apr 14 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of northern and central Iowa. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strong winds and lowering humidity values will produce very high to extreme fire danger by this afternoon. Please refrain from burning today. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IAZ070>075-081>086-092>097-142345- /O.CON.KDMX.WI.Y.0008.000000T0000Z-220415T0000Z/ Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas- Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1034 AM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central and southern Iowa. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds and lowering humidity values will produce very high to extreme fire danger by this afternoon. Please refrain from burning today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
213 WWUS73 KDMX 142002 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA Issued by National Weather Service Quad Cities IA IL 302 PM CDT Thu Apr 14 2022 IAZ004>007-015>017-023>028-033>039-044>050-057>062-150000- /O.CON.KDMX.HW.W.0001.000000T0000Z-220415T0000Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, and Grinnell 302 PM CDT Thu Apr 14 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of northern and central Iowa. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strong winds and lowering humidity values will produce very high to extreme fire danger. Please refrain from outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IAZ070>075-081>086-092>097-150000- /O.CON.KDMX.WI.Y.0008.000000T0000Z-220415T0000Z/ Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas- Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 302 PM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central and southern Iowa. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds and lowering humidity values will produce very high to extreme fire danger. Please refrain from outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
035 WWUS73 KDMX 142354 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 654 PM CDT Thu Apr 14 2022 IAZ004>007-015>017-023>028-033>039-044>050-057>062-150100- /O.EXP.KDMX.HW.W.0001.000000T0000Z-220415T0000Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, and Grinnell 654 PM CDT Thu Apr 14 2022 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... The strongest winds and wind gusts have ended with the remaining gusty winds decreasing through this evening. $$ IAZ070>075-081>086-092>097-150100- /O.EXP.KDMX.WI.Y.0008.000000T0000Z-220415T0000Z/ Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas- Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 654 PM CDT Thu Apr 14 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The strongest winds and wind gusts have ended with the remaining gusty winds decreasing through this evening. $$ For more information from the National Weather Service visit https://weather.gov/desmoines
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:30 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 13, 12:30 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1230 PM CDT Wed Apr 13 2022 .UPDATE... Issued at 1039 AM CDT Wed Apr 13 2022 Updated today period to include rain and snow showers developing with the moisture being lifted northeast into western and central Iowa. Temperatures through the column this afternoon will warm enough to change any remaining precipitation back over to rain showers. Any elevated instability remains rather weak and would likely only enhance showers this afternoon. Thunder chances continue to be limited and have cut back all but the far southeast today. /rev && ...Updated for the 18z Aviation Discussion... .DISCUSSION.../Today through Tuesday/ Issued at 253 AM CDT Wed Apr 13 2022 Key Messages: - Cooler and breezy through the end of the week and weekend, windiest conditions on Thursday -Rain and snow return to the forecast Sunday Discussion: The robust line of convection Tuesday evening became cold pool dominate and weakened across central to eastern Iowa overnight. Lingering showers and thunderstorms associated with the cold front continue across the area early this morning with the surface low centered over north central Iowa into south central Minnesota. This will gradually lift northeast today, however at the same time a reinforcing lobe of low pressure will lift out of Missouri and into central Iowa. This will allow light rain to linger across central to eastern Iowa through much of the day before tapering off later this afternoon. Strong cold air advection already in play across South dakota and Nebraska early this morning will expand across Iowa today, cutting high temperatures significantly compared to what we saw on Tuesday. Highs today will only reach the low to mid 40s for most. On top of that, west-northwest winds will remain breezy today, gusting to around 30 mph at times. All in all a rather blustery, unpleasant day. While Thursday will remain dry, temperatures will be similar in the 40s to low 50s south. Winds will become gusty as dry air behind the system filters into the area, allowing for deep mixing. There are model differences in just how deep that mixing will be, with significant ramifications on forecast winds Thursday. GFS soundings are quite aggressive, depicting mixing above 700 mb. The NAM and Euro are windy, but not quite to the extent of the GFS. Gusts 40-50 mph appear likely, however, and a wind advisory will likely be needed on Thursday. Winds diminish to finish out the week, but the northwest flow regime remains firmly in place which will keep temperatures in the 40s to low 50s. On Sunday a quick moving shortwave will bring chances for rain, and likely snow mixed in at times, Sunday into Monday. Model solutions begin to diverge into the middle of next week, however the cool temperatures and active weather pattern look to continue. && .AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/ Issued at 1227 PM CDT Wed Apr 13 2022 Area of rain snow has increased along a secondary cold front with mainly VFR cigs moving over the area now. The precipitation will last through 00z east with some transition back to -ra in the east and then area of clearing will move into the region. Winds remain brisk with gusts 25 to 35kt at times. Winds will ramp up again aft 12z Thu with potential higher gusts later in the period or next period. /rev && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...REV DISCUSSION...Hagenhoff AVIATION...REV
Hazardous weather outlook, Apr 13, 3:33 AM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 333 AM CDT Wed Apr 13 2022 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-140845- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 333 AM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Breezy conditions are expected today with gusts near 30 mph at times. The wind will increase by late tonight with gusts near 40 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong and gusty winds are expected on Thursday. Gusts may exceed 45 mph at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:19 PM CDT | Severe Thunderstorm Warning | DMX | Webster | 41 min |
| Apr 12, 7:20 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 25 min |
| Apr 12, 7:32 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 58 min |
| Apr 12, 7:38 PM CDT | Tornado Warning | DMX | Cerro Gordo, Hancock, Wright | 37 min |
| Apr 12, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 20 min |
| Apr 12, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 32 min |
| Apr 12, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Wright | 45 min |
| Apr 12, 8:04 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 26 min |
| Apr 12, 8:06 PM CDT | Tornado Warning | DMX | Cerro Gordo, Hancock, Worth | 54 min |
| Apr 12, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 50 min |
| Apr 12, 8:17 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Kossuth | 28 min |
| Apr 12, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 35 min |
| Apr 12, 8:27 PM CDT | Tornado Warning | DMX | Crawford | 33 min |
| Apr 12, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 28 min |
| Apr 12, 8:31 PM CDT | Tornado Warning | DMX | Cerro Gordo, Hancock, Wright | 29 min |
| Apr 12, 8:47 PM CDT | Tornado Warning | DMX | Sac | 28 min |
| Apr 12, 8:51 PM CDT | Tornado Warning | DMX | Cerro Gordo, Worth | 24 min |
| Apr 12, 8:53 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 52 min |
| Apr 12, 8:55 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 35 min |
| Apr 12, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Humboldt, Pocahontas and 2 more | 61 min |
| Apr 12, 9:06 PM CDT | Tornado Warning | DMX | Carroll, Crawford | 24 min |
| Apr 12, 9:20 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Greene, Guthrie | 25 min |
| Apr 12, 9:22 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 53 min |
| Apr 12, 9:25 PM CDT | Tornado Warning | DMX | Calhoun, Carroll, Greene | 17 min |
| Apr 12, 9:40 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Hamilton, Humboldt, Webster, Wright | 35 min |
| Apr 12, 9:41 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 49 min |
| Apr 12, 9:46 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Greene, Hamilton, Webster | 29 min |
| Apr 12, 10:13 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hamilton, Hancock, Webster, Wright | 47 min |
| Apr 12, 10:20 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 25 min |
| Apr 12, 10:28 PM CDT | Special Weather Statement | DMX | Adair, Dallas, Madison, Polk | 62 min |
| Apr 12, 10:29 PM CDT | Special Weather Statement | DMX | Boone, Hamilton, Hardin, Story | 61 min |
| Apr 12, 10:31 PM CDT | Special Weather Statement | DMX | Adams, Ringgold, Taylor, Union | 59 min |
| Apr 12, 10:55 PM CDT | Special Weather Statement | DMX | Black Hawk, Bremer, Butler, Grundy, Hardin | 65 min |
| Apr 12, 11:15 PM CDT | Special Weather Statement | DMX | Marshall, Tama | 60 min |
| Apr 12, 11:19 PM CDT | Special Weather Statement | DMX | Dallas, Madison, Polk, Warren | 56 min |
| Apr 12, 11:21 PM CDT | Special Weather Statement | DMX | Clarke, Decatur, Lucas, Ringgold, Union | 54 min |
| Apr 12, 11:44 PM CDT | Special Weather Statement | DMX | Appanoose, Davis, Jasper, Mahaska, Marion, Monroe and 3 more | 61 min |
| Apr 13, 12:03 AM CDT | Special Weather Statement | DMX | Black Hawk, Bremer | 27 min |
| Apr 13, 12:11 AM CDT | Special Weather Statement | DMX | Clarke, Decatur, Jasper, Lucas, Mahaska, Marion and 5 more | 64 min |
| Apr 13, 6:42 AM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.